Alert archive / South Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 193, NWS Sioux Falls, SD

July 26, 20116 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 26, 2011, 10:54 PM CDT for 6 counties in South Dakota. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 26, 2011, 10:54 PM CDT (03:54 UTC)
Expired
Jul 26, 2011, 11:34 PM CDT
In force
40 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Beadle County, SD, Brookings County, SD, Kingsbury County, SD, Lake County, SD, Miner County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 92 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 26, 11:05 PM CDTTSTM WND GST 603 Ene Carthage, SDTHUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH WITH HEAVY RAIN AND FREQUENT LIGHTNING.
Jul 26, 11:05 PM CDTTSTM WND GST 603 Ene Carthage, SDTHUNDERSTORM WIND GUSTS ESTIMATED AT 60 MPH WITH HEAVY RAIN, LOTS OF LIGHTNING, AND THUNDER LOUD ENOUGH TO WAKE SPOTTER UP FROM A DEEP SLEEP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 26, 5:43 PM CDTSevere Thunderstorm WatchSPC7 hr
Jul 26, 8:17 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 3.9 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 289 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3555 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
900 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
289 m²/s²
0-3 km storm-relative helicity
399 m²/s²
Significant tornado parameter
7.2
Supercell composite
32.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS53 KFSD 270354
SVRFSD
SDC005-011-077-079-097-111-270445-
/O.NEW.KFSD.SV.W.0193.110727T0354Z-110727T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1054 PM CDT TUE JUL 26 2011

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  SOUTHWESTERN BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  SOUTHERN KINGSBURY COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHEASTERN SANBORN COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 1145 PM CDT

* AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF
  CARTHAGE...OR 24 MILES SOUTHEAST OF HURON...AND MOVING EAST AT 55
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE THOMPSON STATE RECREATION AREA AND LAKE PRESTON AROUND 1115 PM
  CDT...
  OLDHAM AROUND 1120 PM CDT...
  RAMONA AND HETLAND AROUND 1125 PM CDT...
  ARLINGTON AROUND 1130 PM CDT...
  SINAI AND NUNDA AROUND 1135 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4448 9706 4409 9693 4406 9788 4423 9796
TIME...MOT...LOC 0354Z 259DEG 46KT 4417 9775
WIND...HAIL 60MPH <1.00IN

$$

JM
2 follow-up statements
563 
WWUS53 KFSD 270417
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1117 PM CDT TUE JUL 26 2011

SDC005-011-077-079-097-111-270445-
/O.CON.KFSD.SV.W.0193.000000T0000Z-110727T0445Z/
SANBORN SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-BEADLE SD-
1117 PM CDT TUE JUL 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN BEADLE...SOUTHWESTERN BROOKINGS...SOUTHERN KINGSBURY...
NORTHERN LAKE...NORTHERN MINER AND NORTHEASTERN SANBORN COUNTIES
UNTIL 1145 PM CDT...

AT 1116 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5 MILES WEST OF OLDHAM...OR
21 MILES NORTHWEST OF MADISON...MOVING EAST AT 55 MPH.

IN ADDITION...AT 1105 PM CDT, A 60 MPH WIND GUST WAS REPORTED 4 
MILES EAST NORTHEAST OF CARTHAGE WITH THIS STORM.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RAMONA AND HETLAND AROUND 1125 PM CDT...
  ARLINGTON AROUND 1130 PM CDT...
  SINAI AND NUNDA AROUND 1135 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4448 9706 4409 9693 4406 9788 4423 9796
TIME...MOT...LOC 0416Z 259DEG 46KT 4422 9736
WIND...HAIL 60MPH <1.00IN

$$

JM
842 
WWUS53 KFSD 270434
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 PM CDT TUE JUL 26 2011

SDC005-011-077-079-097-111-270445-
/O.CAN.KFSD.SV.W.0193.000000T0000Z-110727T0445Z/
SANBORN SD-MINER SD-LAKE SD-KINGSBURY SD-BROOKINGS SD-BEADLE SD-
1134 PM CDT TUE JUL 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BEADLE...
SOUTHWESTERN BROOKINGS...SOUTHERN KINGSBURY...NORTHERN LAKE...
NORTHERN MINER AND NORTHEASTERN SANBORN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4448 9706 4409 9693 4406 9788 4423 9796
TIME...MOT...LOC 0435Z 259DEG 46KT 4427 9703

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:20 PM CDT, 7 hours 34 minutes earlier.

Area forecast discussion, Jul 26, 3:20 PM CDT, 7 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT TUE JUL 26 2011

.DISCUSSION...
MAIN CONCERN FOR TONIGHT IS CONVECTION AND THREAT FOR SEVERE STORMS
AS WELL AS HEAVY RAIN. AS OF 19Z...UPPER WAVE STILL LIFTING SLOWLY
NORTHEAST THROUGH NORTHEAST WYOMING...ON TRACK TO PUSH INTO WESTERN
AND CENTRAL SD BY EARLY-MID EVENING...THEN CONTINUE EAST-NORTHEAST
THROUGH EASTERN SD INTO MINNESOTA OVERNIGHT. WEAK SURFACE LOW SEEN
IN OBSERVATIONS NEAR KPHP IN WESTERN SD...WITH WARM FRONT ARCHING
AROUND KPIR INTO EAST CENTRAL SD AND SOUTHWEST MN...GENERALLY NORTH
OF KFSD/KLYV BUT SOUTH OF KOTG/KEST. NORTH-SOUTH BOUNDARY EXTENDING
SOUTHWARD FROM THE LOW NOW SEEN ON KUNR 88D IMAGERY JUST EAST OF
KPHP...MOVING SLOWLY EAST AND CURRENT TIMING WOULD BRING BOUNDARY
INTO OUR FAR WESTERN CWA AROUND 06Z. UPPER WAVE AND ANY CONVECTIVE
DEVELOPMENT ALONG THE BOUNDARY LIKELY TO PUSH IT EAST A LITTLE
FASTER...SO WILL STICK WITH POPS RAMPING UP INTO LIKELY CATEGORY
ACROSS THE NORTHWEST PARTS OF THE CWA AFTER 03Z. STORMS EXPECTED TO
DEVELOP NEAR THESE BOUNDARIES...ESPECIALLY WEST OF THE JAMES RIVER
THIS EVENING AS THE UPPER WAVE MOVES INTO THE AREA. ANY DISCRETE
CELLS ARE EXPECTED TO TRANSITION TO MORE LINEAR SEGMENTS WITH TIME
AS THEY MOVE EAST OVERNIGHT. LOCALLY HEAVY RAIN ALSO A CONCERN AS
MODELS SHOW PRECIPITABLE WATER VALUES INCREASING TO AROUND 2 INCHES
OR HIGHER AS DEEPER MOISTURE WORKS INTO THE AREA. MAIN THREAT OF
HEAVY RAIN SHOULD BE AFTER 06Z AS LOW LEVEL FLOW BECOMES MORE
SOUTHWESTERLY WHICH COULD RESULT IN SOME TRAINING ECHOES...AND HAVE
ADDED MENTION OF THIS TO THE FORECAST AS WELL. FLASH FLOOD GUIDANCE
IN PRETTY GOOD SHAPE WITH 2-3 INCH GUIDANCE IN MOST AREAS SO FLASH
FLOOD WATCH NOT NEEDED...BUT RATES COULD BE HIGH ENOUGH TO CAUSE
SOME LOCALIZED PROBLEMS IN URBAN AREAS.

COLD FRONT MOVES THROUGH THE FORECAST AREA TOMORROW.  SUSPECT THERE
WILL BE ONGOING SHOWERS AND THUNDERSTORMS ACCOMPANYING THE FRONT AS
IT MOVES THROUGH THE FORECAST AREA. AS MENTIONED IN THE PREVIOUS
DISCUSSION...SOME STORMS COULD BE CAPABLE OF PRODUCING HEAVY
RAINFALL.  IF STORMS CAN HOLD OFF ACROSS THE EASTERN CWA TILL THE
AFTERNOON HOURS...COULD SEE A LOW END SEVERE STORM OR TWO.  REALLY
NOT ALL THAT MUCH DIFFERENCE BETWEEN AIRMASS AHEAD AND BEHIND THE
FRONT...THOUGH AIR BEHIND THE FRONT MAY BE JUST A SMIDGE COOLER AND
DRIER.

MAY SEE SOME LINGERING STORMS ACROSS NORTHWEST IOWA WEDNESDAY
EVENING. LEFT POPS IN THE SOUTH WEDNESDAY NIGHT AFTER MIDNIGHT AS
SURFACE BOUNDARY APPEARS TO STALL NEAR I-80.  COULD SEE AN ELEVATED
STORM OR TWO AS WEAK SHORTWAVES MOVE ACROSS THE AREA IN ZONAL FLOW.

MODELS VARYING ON WINDS ON THURSDAY WHICH WILL HAVE A SIGNIFICANT
IMPACT ON THE FORECAST.  THE ECMWF IS STRONGER WITH THE SURFACE
RIDGE BUILDING INTO THE REGION KEEPING WINDS IN A MORE NORTHEASTERLY
FASHION...WHILE THE AMERICAN SOLUTIONS ARE MORE EASTERLY ON THE
WINDS.  THIS RESULTS IN A 2-3 DEGREE C DIFFERENCE AT 925 MB.  FOR
NOW...HAVE WARMED THINGS SOME BUT NOT AS MUCH AS THE AMERICAN MODELS
WOULD SUGGEST.

APPEARS AS THOUGH THERE WILL BE A WARMING TREND FRIDAY THROUGH
MONDAY WITH THE POTENTIAL FOR LOW END HEAT ADVISORY CRITERIA. MODELS
SUGGEST A RIDGE RIDER MAY MOVE THROUGH THE AREA SATURDAY NIGHT INTO
SUNDAY....THOUGH THERE ARE SOME QUESTIONS AS TO WHETHER THE WAVE
WILL BE ABLE TO OVERCOME THE CAP.

COLD FRONT APPEARS TO MOVE THROUGH THE AREA MONDAY NIGHT INTO
TUESDAY...WITH POTENTIALLY COOLER DRIER WEATHER MID WEEK NEXT WEEK.

&&

.AVIATION...
THE PRIMARY AVIATION CONCERN WILL WILL BE PERIODIC CONVECTIVE THREAT
THROUGH THE PERIOD. CONVECTION EXPECTED TO DEVELOP TOWARD EVENING
NORTH AND WEST OF THE AREA ALONG A COUPLE OF LARGER SCALE BOUNDARIES
IN CENTRAL/EAST CENTRAL SOUTH DAKOTA. AT THIS TIME...LOOKING FOR AN
ENHANCED CONVECTIVE THREAT TO SPREAD INTO KHON AREA AFTER 04Z...THEN
CONTINUE TOWARD KFSD AFTER MIDNIGHT...AND KSUX MAINLY AFTER ABOUT
07Z. WITH ANY OF THE CONVECTION...THERE WILL BE A HIGHER PROBABILITY
FOR IFR VISIBILITIES AND CEILINGS. SEVERE WIND GUSTS/LARGE HAIL WILL
BE A THREAT WITH STORMS AROUND KHON AND EASTWARD THROUGH SOUTHWEST
MN...INCLUDING THE KFSD AREA. LOCALLY HEAVY RAIN COULD ALSO PRODUCE
BRIEF LIFR VISIBILITIES AT TIMES. CONVECTION WILL LINGER ACROSS
PARTS OF SOUTHWEST MN/NORTHWEST IOWA INTO WEDNESDAY MORNING...WITH
THREAT OF REDEVELOPMENT ACROSS THE SOUTHEAST PARTS OF THE FORECAST
AREA BY LATE WEDNESDAY AFTERNOON.
&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jul 26, 12:06 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1206 PM CDT TUE JUL 26 2011

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-271200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1206 PM CDT TUE JUL 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
ISOLATED SHOWERS AND THUNDERSTORMS WEST OF THE MIDDLE JAMES RIVER
VALLEY WILL LINGER INTO THE EARLY AFTERNOON. THESE STORMS ARE NOT
EXPECTED TO BE SEVERE.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER CENTRAL SOUTH DAKOTA
LATE THIS AFTERNOON AND ARE EXPECTED TO EVOLVE INTO A SQUALL
LINE. THIS LINE OF STORMS IS EXPECTED TO REACH HURON AND
CHAMBERLAIN THIS EVENING...THEN MOVE EAST INTO THE INTERSTATE 29
CORRIDOR TOWARD MIDNIGHT. THE STORMS WILL THEN CONTINUE EAST INTO
SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA AFTER MIDNIGHT. WEST
OF INTERSTATE 29...THESE STORMS COULD PRODUCE HAIL UP TO HALF
DOLLAR SIZE AND WIND GUSTS IN EXCESS OF 65 MPH. AS THE STORMS
MOVE TOWARD INTERSTATE 29...AND INTO SOUTHWEST MINNESOTA AND FAR
NORTHWEST IOWA...DAMAGING WINDS IN EXCESS OF 65 MPH WILL BE THE
PRIMARY THREAT. WHILE THUNDERSTORMS ARE POSSIBLE EAST OF THE
HIGHWAY 60 CORRIDOR IN NORTHWEST IOWA LATE TONIGHT...SEVERE
STORMS ARE NOT EXPECTED.

FLOODING...
MINOR FLOODING WILL CONTINUE ALONG LITTLE SIOUX RIVER THROUGH THE
END OF THE WEEK. MODERATE TO MAJOR FLOODING IS EXPECTED TO
CONTINUE ON THE JAMES RIVER UNTIL FURTHER NOTICE.

HIGH RELEASES ALONG THE MISSOURI RIVER WILL CONTINUE INTO LATE
SUMMER. HIGH WATER LEVELS WILL CAUSE SIGNIFICANT IMPACTS BETWEEN
CHAMBERLAIN AND SIOUX CITY. THE HIGH FLOWS ON THE MISSOURI RIVER
WILL ALSO CAUSE FLOODING ON THE BIG SIOUX RIVER NEAR SIOUX CITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING EAST OF THE
JAMES RIVER. THESE STORMS ARE NOT EXPECTED TO BE SEVERE ALTHOUGH
ISOLATED WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR A COLD FRONT
IN NORTHWEST IOWA AND FAR NORTHEAST NEBRASKA BY WEDNESDAY
EVENING. AN ISOLATED SEVERE STORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL IS POSSIBLE.

THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY OVER THE AREA BUT
THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

TEMPERATURES IN THE 90S COMBINED WITH DEW POINTS OVER 70 DEGREES
ARE POSSIBLE SUNDAY AND MONDAY. THIS COULD RESULT IN HEAT INDICES
OVER 100 DEGREES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 8 PM WEST OF INTERSTATE
29. SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 11 PM ALONG THE
INTERSTATE 29 CORRIDOR...AND INTO SOUTHWEST MINNESOTA AND FAR
NORTHWEST IOWA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 26, 8:43 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
843 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND GST     5 WSW WOLSEY            44.38N 98.56W
07/26/2011  E60 MPH          BEADLE             SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Jul 26, 8:51 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     SSE WOLSEY              44.41N 98.47W
07/26/2011  E60 MPH          BEADLE             SD   TRAINED SPOTTER

            WINDS ESTIMATED AT 60 MPH KNOCKED SOME SMALL BRANCHES
            DOWN FROM TREES IN SPOTTERS YARD.

&&

TRM
Local storm report, Jul 26, 9:04 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
904 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     TSTM WND GST     HURON                   44.36N 98.22W
07/26/2011  M70 MPH          BEADLE             SD   ASOS

&&

CJANSEN
Local storm report, Jul 26, 9:19 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
919 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0912 PM     TSTM WND GST     YALE                    44.43N 97.99W
07/26/2011  E70 MPH          BEADLE             SD   TRAINED SPOTTER

&&

TRM
Local storm report, Jul 26, 10:11 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1011 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND GST     11 SW WESSINGTON SPRING 43.98N 98.74W
07/26/2011  E60 MPH          JERAULD            SD   TRAINED SPOTTER

&&

CJANSEN
Local storm report, Jul 26, 10:26 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1026 PM CDT TUE JUL 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     TSTM WND GST     3 ESE LANE              44.06N 98.37W
07/26/2011  E70 MPH          JERAULD            SD   TRAINED SPOTTER

&&

CJANSEN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 8:07 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld38 min
Jul 26, 8:41 PM CDTSevere Thunderstorm WarningFSDBeadle49 min
Jul 26, 9:02 PM CDTTornado WarningFSDBeadle14 min
Jul 26, 9:23 PM CDTSevere Thunderstorm WarningFSDBeadle, Jerauld, Kingsbury, Miner, Sanborn36 min
Jul 26, 10:03 PM CDTSevere Thunderstorm WarningFSDJerauld42 min
Jul 26, 10:18 PM CDTSevere Thunderstorm WarningFSDAurora, Jerauld, Miner, Sanborn42 min
Jul 26, 11:42 PM CDTSevere Thunderstorm WarningFSDLake, McCook, Minnehaha33 min
Jul 27, 12:16 AM CDTSevere Thunderstorm WarningFSDMcCook, Minnehaha44 min
Jul 27, 3:56 AM CDTFlash Flood WarningFSDLincoln, Minnehaha3 hr
Jul 27, 4:17 AM CDTFlash Flood WarningFSDMinnehaha2 hr
Jul 27, 7:02 AM CDTRiver Flood WarningFSDLincoln, Minnehaha3 hr
Jul 27, 9:39 AM CDTRiver Flood WarningFSDLincoln, Union3 days
Jul 27, 9:39 AM CDTRiver Flood WarningFSDUnion4 days
Jul 27, 2:49 PM CDTRiver Flood WarningFSDMinnehaha19 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.